Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2015, 8:52 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2015, 8:52 PM CDT (01:52 UTC)
- Expired
- Mar 18, 2015, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 16 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS54 KJAN 190152
SVRJAN
MSC049-089-121-190230-
/O.NEW.KJAN.SV.W.0026.150319T0152Z-150319T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT WED MAR 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
EXTREME SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
WEST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 930 PM CDT
* AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYRAM...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHLAND AROUND 905 PM CDT.
JACKSON AROUND 910 PM CDT.
FLOWOOD AND PEARL AROUND 915 PM CDT.
RIDGELAND AROUND 920 PM CDT.
BRANDON AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3249 9006 3229 8991 3211 9028 3227 9040
TIME...MOT...LOC 0152Z 235DEG 27KT 3222 9029
HAIL...1.00IN
WIND...60MPH
$$
MRM2 follow-up statements
953
WWUS54 KJAN 190203
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT WED MAR 18 2015
MSC049-089-121-190230-
/O.CON.KJAN.SV.W.0026.000000T0000Z-150319T0230Z/
RANKIN MS-MADISON MS-HINDS MS-
903 PM CDT WED MAR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HINDS...EXTREME SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES
UNTIL 930 PM CDT...
AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PEARL AROUND 910 PM CDT.
FLOWOOD AROUND 915 PM CDT.
BRANDON AND RIDGELAND AROUND 920 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 9019 3234 9028 3249 9006 3229 8991
TIME...MOT...LOC 0204Z 235DEG 27KT 3227 9019
HAIL...1.00IN
WIND...60MPH
$$
MRM556
WWUS54 KJAN 190214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT WED MAR 18 2015
MSC049-089-121-190230-
/O.CON.KJAN.SV.W.0026.000000T0000Z-150319T0230Z/
RANKIN MS-MADISON MS-HINDS MS-
914 PM CDT WED MAR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HINDS...EXTREME SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES
UNTIL 930 PM CDT...
AT 914 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARL...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLOWOOD AROUND 920 PM CDT.
BRANDON AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3218 9013 3238 9022 3241 9017 3249 9006
3229 8991
TIME...MOT...LOC 0214Z 236DEG 26KT 3229 9012
HAIL...1.00IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:21 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 18, 4:21 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT WED MAR 18 2015 .DISCUSSION...THE MODELS WERE DIFFERENT ON THE TRACK OF THE SURFACE FEATURE ASSOCIATED WITH THE RAIN AND TROUGH AXIS EXPECTED TO MOVE THROUGH THE REGION. LEANED TOWARD THE NAM AND THE HRR SOME ALSO FOR TONIGHT. THE UPPER TROUGH SEEMS TO BE MOVING MORE NORTHWARD...PULLING THE MAIN AREA OF RAIN WITH IT. EXPECTING THE RAIN ASSOCIATED THE BOUNDARY TO SWEEP ACROSS THE CWA...WITH THE BEST RAIN IN THE WEST. WITH THE SUN BREAKING OUT FOR AREAS EAST OF THE MISSISSIPPI RIVER...THERE IS SOME INSTABILITY AVAILABLE. STILL EXPECTING THUNDERSTORMS TO BE ISOLATED AT BEST AND MOST FAVORABLE IN THE SOUTHWEST FOR THUNDERSTORMS/POSSIBLE STRONG...COULD SEE A STRONG STORM OR TWO FURTHER NORTH THIS AFTERNOON. LIMITED WORDING WAS STILL GOOD. OTHERWISE...LOOKING FOR RAIN TO CONTINUE THROUGH MIDNIGHT...MAYBE SHORTLY AFTER WITH ACTIVITY DIMINISHING FROM THE SOUTH. WITH THE UPPER RIDGE OVER THE GULF...THE AIR MASS WILL NOT CHANGE MUCH GOING THROUGH THE WEEKEND. THE TAIL END OF THE CURRENT PASSING BOUNDARY WILL STALL OVER THE AREA WITH SEVERAL WAVES DEVELOPING OVER NORTHERN MEXICO AND RIDING IT TO THE NORTHEAST. IT LOOKS LIKE THE PATTERN WILL STAY THE SAME UNTIL MONDAY WHEN AN UPPER TROUGH DIGS DOWN INTO THE FOUR CORNERS AND MOVES EAST INTO THE CWA. WITH MOISTURE FLOWING FROM THE SOUTHWEST...WE WILL GET SOME PACIFIC AND GULF MOISTURE FLOWING INTO THE AREA. WHILE THERE WILL BE LIKELY BE CLOUDS AROUND...THE BOUNDARY AND SOUTHERLY FLOW SHOULD BE ENOUGH TO GENERATE ISOLATED THUNDER EACH AFTERNOON FROM TODAY THROUGH MONDAY. LOOKS LIKE MILD TEMPERATURES WILL CONTINUE TO 70S AND 50S EVERYWHERE. A FEW LOCATIONS MAY GET ENOUGH FLOW TO GET UP TO 80. THERE MAY BE A DAY OR TWO NEXT WEEK WITH COOLER AND DRIER AIR...TUESDAY AND WEDNESDAY. OTHERWISE...SPRING IS IN FULL SWING WITH A NEW STORM SYSTEM EVERY FEW DAYS. OVERALL NO BIG CHANGES TO THE FORECAST. && .AVIATION...ALL SITES CONTINUE TO BE VFR THIS AFTERNOON AS RAIN HAS TAKEN A LITTLE WHILE TO OVERSPREAD THE REGION. SOME LOWER CLOUD COVER SHOULD SPREAD OVER THE REGION THROUGH THE EVENING AS THE RAIN GETS CLOSER. THIS COULD BRING A MIX OF VFR/MVFR CEILINGS TO THE REGION THROUGH THE EVENING HOURS. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 72 59 74 / 91 40 31 58 MERIDIAN 60 76 58 75 / 84 40 30 61 VICKSBURG 56 72 59 74 / 91 38 31 58 HATTIESBURG 61 79 61 79 / 83 29 21 40 NATCHEZ 59 74 59 76 / 91 31 25 49 GREENVILLE 53 65 56 65 / 89 35 42 68 GREENWOOD 53 69 56 68 / 85 30 42 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/28
Hazardous weather outlook, Mar 18, 2:51 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED MAR 18 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 18, 7:57 PM CDT, 55 minutes before
MSZ050-051-056-057-190125- SMITH MS-SCOTT MS-NEWTON MS-JASPER MS- 757 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 757 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 3 MILES EAST OF BURNS AT 757 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHWESTERN JASPER...SOUTHWESTERN NEWTON...SOUTHEASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3236 8931 3220 8916 3203 8948 3218 8959 TIME...MOT...LOC 0057Z 232DEG 33KT 3216 8947 MRM
Special weather statement, Mar 18, 8:11 PM CDT, 41 minutes before
LAZ024-026-190140- CONCORDIA LA-CATAHOULA LA- 811 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF ARCHIE AT 811 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3175 9173 3146 9175 3149 9200 3167 9201 TIME...MOT...LOC 0111Z 269DEG 22KT 3158 9190 MRM
Special weather statement, Mar 18, 8:19 PM CDT, 33 minutes before
MSZ051-057-190150- NEWTON MS-JASPER MS- 819 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 819 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTH OF ROBERTS AT 819 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN NORTHERN JASPER AND SOUTHERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3231 8897 3207 8897 3204 8931 3226 8931 TIME...MOT...LOC 0119Z 264DEG 29KT 3217 8923 MRM
Special weather statement, Mar 18, 8:30 PM CDT, 22 minutes before
MSZ048-049-190200- RANKIN MS-HINDS MS- 830 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTH OF DRY GROVE AT 831 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3239 9038 3221 9015 3208 9046 3218 9060 TIME...MOT...LOC 0131Z 230DEG 28KT 3218 9043 MRM
Special weather statement, Mar 18, 8:37 PM CDT, 15 minutes before
LAZ024-026-190205- CONCORDIA LA-CATAHOULA LA- 837 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 837 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF WILDSVILLE AT 837 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3176 9169 3154 9151 3141 9180 3155 9193 TIME...MOT...LOC 0137Z 233DEG 27KT 3154 9177 MRM
Special weather statement, Mar 18, 8:46 PM CDT, 6 minutes before
MSZ043-048>050-054>056-190215-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
846 PM CDT WED MAR 18 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT WED MAR 18 2015
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM FANNIN TO 6 MILES WEST OF BYRAM AT 845 PM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN OF ONE INCH IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTH
CENTRAL MADISON...RANKIN...SOUTHWESTERN SCOTT...NORTHWESTERN SIMPSON
AND EXTREME NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3234 8950 3196 9006 3216 9051 3254 8995
TIME...MOT...LOC 0145Z 297DEG 28KT 3243 8995 3226 9010
3218 9034
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Mar 18, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 29 min |
| Mar 18, 7:36 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Mar 18, 7:57 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Mar 18, 8:30 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Mar 18, 8:46 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Mar 18, 9:09 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| Mar 18, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 46 min |
| Mar 18, 9:50 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 18, 10:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 42 min |
| Mar 18, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 51 min |
| Mar 18, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 43 min |
| Mar 18, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 22 min |
| Mar 18, 11:08 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.